Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Red small itchy bumps


12-06-2015, 09:36 PM   #1
ColossalBD
 
Join Date: Oct 2015
Location: Barrie, Ontario

My Support Groups:
Red small itchy bumps

I've been getting these small red itchy bumps all over my body, the worst is on my back. I think it could be from the remicade that I just started a few months ago, because the bumps came after my second infusion, I've checked in with my gi doctor and she said it was just a skin infection and not to worry and put me on anti biotics. And they seem to not be working really well, cause I'm still getting more bumps, argh!! It's been really frustrating because now that've been on remicade I've finally been getting my life back to normal, but if these bumps don't go away or at least semmer down, I'm afraid that'll need to stop remicade or something. So I'm asking you if you've had any rash of somesort from remicade or from anything? And if so how'd you deal with it, or at least any tips to make the itching go away. Any answers, will be greatly appreciated, thanks.

Andrew
12-08-2015, 12:35 AM   #2
xvee
 
Join Date: Mar 2013
Location: Long Island, New York
I get those when I eat too much sugar and cause a yeast imbalance in the gut. Try cutting off sweets to see if they subside. For a quicker fix fasting for 24 hours calms the rash right down.
12-08-2015, 02:12 AM   #3
Jennifer
Adminstrator
 
Jennifer's Avatar
Have you tried taking Benadryl to see if that helps at all?
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
12-09-2015, 07:38 PM   #4
ColossalBD
 
Join Date: Oct 2015
Location: Barrie, Ontario

My Support Groups:
I'm going to try the fasting for a day or so to see if it helps, and I've tried taking benadryl it helps with the itch but not the rash, thanks.
12-09-2015, 07:55 PM   #5
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Have you seen a dermo?
Ds gets sweets syndrome
Which looks like mosquito bites very itchy but don't go away
Common with ibd
__________________
DS - -Crohn's -Stelara
12-10-2015, 03:00 PM   #6
ColossalBD
 
Join Date: Oct 2015
Location: Barrie, Ontario

My Support Groups:
I haven't seen a dermo yet, but I saw my family doctor he said it's not sweets syndrome.
12-10-2015, 06:38 PM   #7
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I'm going to try the fasting for a day or so to see if it helps, and I've tried taking benadryl it helps with the itch but not the rash, thanks.
It is not the same with everyone but because of Crohn's Disease my wife is worried if I would try fasting,
01-17-2016, 04:51 PM   #8
syzygy
Senior Member
 
Join Date: Sep 2014
Location: Northampton, Massachusetts

My Support Groups:
Definitely consult a derm doc and keep your GI posted. I had a similar reaction a few months ago that looked like large mosquito bites on one leg that gradually spread from the knee to above the hip on one side. Onset was within a week of an infusion. At first they thought it was an opportunistic fungal infection secondary to immunosuppression, but the biopsy was negative. After consulting an infectious disease specialist and second pathologist, the general consensus was that it was a med reaction. It had been unresponsive to topical antifungals and steroid cream, but gradually has gone away on its own. I'm now off Remi and considering next options.
__________________
Intermittent SBOs starting in 2005
Diagnosed 2013
Started Remicade October 2014
09-23-2016, 06:47 PM   #9
Tracyak
 
Join Date: Sep 2016
Location: Long beach, New York
I've been getting these small red itchy bumps all over my body, the worst is on my back. I think it could be from the remicade that I just started a few months ago, because the bumps came after my second infusion, I've checked in with my gi doctor and she said it was just a skin infection and not to worry and put me on anti biotics. And they seem to not be working really well, cause I'm still getting more bumps, argh!! It's been really frustrating because now that've been on remicade I've finally been getting my life back to normal, but if these bumps don't go away or at least semmer down, I'm afraid that'll need to stop remicade or something. So I'm asking you if you've had any rash of somesort from remicade or from anything? And if so how'd you deal with it, or at least any tips to make the itching go away. Any answers, will be greatly appreciated, thanks.

Andrew
Hi ANDREW. I started remicade about 6 months ago and suddenly got a terribly itchy rash that started about 4 weeks after my last (4th or 5th) infusion. My doctor claims it can't be from the remicade because it's more than 2 weeks after my infusion. However after reading all the forums I believe he's wrong. It started with clear/skin colored bumps on my ankle that turned red and spotty and went away in a few days. However I started to get the rash in other places and have continually developed itchy rashes in othe areas all over my body. Some disappear and other new ones appear and/or locations that got better recur.

Unlike other rashes described here, mine does not resemble acne or have any white center or pus. These resemble heat rash except the bumps vary in size. I've taken benedryl and my dermatologist prescribed veery strong topical steroid foam. This helps somewhat with the itching but doesn't get rid of the rash. He offered to put me on oral steroids for 12 days but I refused. It's been about 2.5 weeks already and I'm still getting new patches.
My derm says it's an allergic reaction to something but he can't say what. I've got an appointment with an allergist to see if I can get any information on what I'm allergic to and see if it coincides with this rash.

My gut tells me (pun intended) that it's the remicade and that gastroenterologists aren't listening and documenting when their patients on remicade have skin issues. I'd love for mine (at one of the top hospitals for ibd in the country) to do a study that asked patients if they ever had a rash while on remicade. I bet they'd be surprised with the result.
09-30-2016, 01:43 PM   #10
Madhu
Senior Member
 
Madhu's Avatar
 
Join Date: Jul 2015
Location: New Jersey

My Support Groups:
Hello. My husband is on Remicade and he got small boil kinda things all over his back and chest, like 6 months after he started Remi. By then he had had 3 or 4 infusions. His GI referred to a dermatologist and she said it could be because of the remi but it looks like inflammation of the hair follicles. She prescribed antibiotics - didnt work. And then she gave an ointment - worked like a charm! Then his GI tried reducing Remi dosage since he was starting to do well, and now the boils have also reduced. So, high dosage of Remi was the reason for the skin trouble in his case. Always better to get it checked. Good luck!
__________________
Hubby dx with Crohn's in Feb 2015, in remission from Feb 2016 to Feb 2017.
2 anal fistulas (setons placed in June 2015 and removed in Feb 2016)

Mild flare in Mar 2017. Remicade schedule adjusted

Current Meds - Remicade 10mg/kg
09-30-2016, 02:13 PM   #11
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Hello. My husband is on Remicade and he got small boil kinda things all over his back and chest, like 6 months after he started Remi. By then he had had 3 or 4 infusions. His GI referred to a dermatologist and she said it could be because of the remi but it looks like inflammation of the hair follicles. She prescribed antibiotics - didnt work. And then she gave an ointment - worked like a charm! Then his GI tried reducing Remi dosage since he was starting to do well, and now the boils have also reduced. So, high dosage of Remi was the reason for the skin trouble in his case. Always better to get it checked. Good luck!
I was on Remicade a few years ago . I got folliculitis which wouldn't respond to antibiotics. They ended up having to remove it surgically.
09-30-2016, 02:15 PM   #12
Madhu
Senior Member
 
Madhu's Avatar
 
Join Date: Jul 2015
Location: New Jersey

My Support Groups:
I was on Remicade a few years ago . U got folliculitis which wouldn't respond to antibiotics. They ended up having to remove it surgically.
Oh I'm sorry Ron. But that ointment worked for his folliculitis. Sorry you had to have surgery
09-30-2016, 02:17 PM   #13
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Thanks.
12-04-2016, 07:48 PM   #14
Timothy65
 
Timothy65's Avatar
 
Join Date: Mar 2013
Location: United States

My Support Groups:
I get these bumps/hives and rash things when i am on steroids. I am currently on 30mg of prednisone and waiting on my 3rd dose of entivyo. It doesn't bother me nearly as much as all of the side effects that come with taking prednisone.
01-23-2017, 10:30 PM   #15
bethw
 
Join Date: Jan 2017
Location: Michigan
I started getting these after about 2 years on remicade. They are like little mosquito bites on my forehead, cheeks, scalp and behind my ears. My pcp thought they might be hives but they don't respond to Benadryl. They're annoying, but so far not worth giving up the remicade for.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Red small itchy bumps
Thread Tools


All times are GMT -5. The time now is 10:58 PM.
Copyright 2006-2017 Crohnsforum.com